Alert archive / Michigan / Freeze Warnings in 2011
Freeze Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this freeze warning at May 4, 2011, 12:07 PM EDT for Cass County, Michigan. It took effect at May 5, 2011, 1:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2011, 12:07 PM EDT (16:07 UTC)
- In effect from
- May 5, 2011, 1:00 AM EDT
- Expired
- May 5, 2011, 8:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Northern Indiana
County Cass County, MI
The radar
The Northern Indiana radar (KIWX), 66 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
446 WWUS73 KIWX 041607 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1207 PM EDT WED MAY 4 2011 ...FROST POSSIBLE TONIGHT... .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL RESULT IN TEMPERATURES DROPPING INTO THE MID 30S ACROSS MUCH OF THE AREA TONIGHT...WITH FAVORED COOL SPOTS DROPPING INTO THE UPPER 20S TO AROUND 30. FROST FORMATION IS POSSIBLE LATE TONIGHT. MIZ077-078-050100- /O.UPG.KIWX.FZ.A.0001.110505T0500Z-110505T1200Z/ /O.NEW.KIWX.FZ.W.0001.110505T0500Z-110505T1200Z/ BERRIEN-CASS MI- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS 1207 PM EDT WED MAY 4 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...DROPPING INTO THE UPPER 20S TO LOWER 30S...WITH A FEW FAVORED COOL SPOTS DROPPING INTO THE MID 20S. * IMPACTS...SENSITIVE VEGETATION WILL LIKELY BE KILLED OR DAMAGED. APPROPRIATE ACTIONS SHOULD BE TAKEN TO AVOID DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-050100- /O.CON.KIWX.FR.Y.0001.110505T0500Z-110505T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 1207 PM EDT WED MAY 4 2011 /1107 AM CDT WED MAY 4 2011/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ THURSDAY. * TEMPERATURE...DROPPING INTO THE LOWER TO MID 30S. * IMPACTS...DAMAGE OR KILLING OF SENSITIVE VEGETATION IS POSSIBLE. APPROPRIATE ACTIONS SHOULD BE TAKEN TO AVOID DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
654 WWUS73 KIWX 050146 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 946 PM EDT WED MAY 4 2011 ...FROST POSSIBLE TONIGHT WITH LOCALLY FREEZING CONDITIONS... .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL RESULT IN TEMPERATURES DROPPING INTO THE MID 30S ACROSS MUCH OF THE AREA OVERNIGHT...WITH FAVORED COOL SPOTS DROPPING INTO THE UPPER 20S TO AROUND 30. FROST FORMATION IS POSSIBLE LATE TONIGHT. MIZ077-078-051000- /O.CON.KIWX.FZ.W.0001.110505T0500Z-110505T1200Z/ BERRIEN-CASS MI- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS 946 PM EDT WED MAY 4 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY. * TEMPERATURE...DROPPING INTO THE UPPER 20S TO LOWER 30S...WITH A FEW FAVORED COOL SPOTS DROPPING INTO THE MID 20S. * IMPACTS...SENSITIVE VEGETATION WILL LIKELY BE KILLED OR DAMAGED. APPROPRIATE ACTIONS SHOULD BE TAKEN TO AVOID DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-051000- /O.CON.KIWX.FR.Y.0001.110505T0500Z-110505T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 946 PM EDT WED MAY 4 2011 /846 PM CDT WED MAY 4 2011/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ THURSDAY. * TEMPERATURE...DROPPING INTO THE LOWER TO MID 30S. * IMPACTS...DAMAGE OR KILLING OF SENSITIVE VEGETATION IS POSSIBLE. APPROPRIATE ACTIONS SHOULD BE TAKEN TO AVOID DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
124 WWUS73 KIWX 050804 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 404 AM EDT THU MAY 5 2011 ...FROST LIKELY EARLY THIS MORNING WITH LOCALLY FREEZING CONDITIONS... .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS HAS RESULTED IN TEMPERATURES DROPPING INTO THE LOWER AND MID 30S EARLY THIS MORNING. FAVORED COOL SPOTS ACROSS THE AREA MAY STILL DROP INTO THE UPPER 20S. FROST FORMATION IS LIKELY EARLY THIS MORNING. MIZ077-078-051200- /O.CON.KIWX.FZ.W.0001.000000T0000Z-110505T1200Z/ BERRIEN-CASS MI- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS 404 AM EDT THU MAY 5 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * TEMPERATURE...UPPER 20S TO LOWER 30S EARLY THIS MORNING. * IMPACTS...SENSITIVE VEGETATION WILL LIKELY BE KILLED OR DAMAGED. APPROPRIATE ACTIONS SHOULD BE TAKEN TO AVOID DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-051200- /O.CON.KIWX.FR.Y.0001.000000T0000Z-110505T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 404 AM EDT THU MAY 5 2011 /304 AM CDT THU MAY 5 2011/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING. * TEMPERATURE...LOWER TO MID 30S EARLY THIS MORNING. * IMPACTS...DAMAGE OR KILLING OF SENSITIVE VEGETATION IS POSSIBLE. APPROPRIATE ACTIONS SHOULD BE TAKEN TO AVOID DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
895 WWUS73 KIWX 051210 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 810 AM EDT THU MAY 5 2011 MIZ077-078-051315- /O.EXP.KIWX.FZ.W.0001.000000T0000Z-110505T1200Z/ BERRIEN-CASS MI- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS 810 AM EDT THU MAY 5 2011 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. AFTER TEMPERATURES NEAR TO JUST BELOW FREEZING EARLIER THIS MORNING...TEMPERATURES WILL QUICKLY RISE THROUGH THE 40S LATE THIS MORNING. $$ INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-051315- /O.EXP.KIWX.FR.Y.0001.000000T0000Z-110505T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...STURGIS... THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON... ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE... NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP... MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT... DELPHOS...OHIO CITY...LIMA...SPENCERVILLE 810 AM EDT THU MAY 5 2011 /710 AM CDT THU MAY 5 2011/ ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. ANY REMAINING AREAS OF FROST WILL MELT AS TEMPERATURES QUICKLY RISE THROUGH THE 40S LATE THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this freeze warning went out at May 4, 6:41 AM EDT, 5 hours 26 minutes earlier.
Area forecast discussion, May 4, 6:41 AM EDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
641 AM EDT WED MAY 4 2011
.AVIATION...
FOR THE 12Z TAFS...SCATTERED LIGHT RAIN SHOWERS JUST SOUTHEAST OF KFWA
WILL CONTINUE TO SHIFT OFF TO THE SOUTHEAST EARLY THIS MORNING AS
AN UPPER LEVEL TROUGH ACROSS THE WESTERN GREAT LAKES REGION SLOWLY
EXITS. ANY ADDITIONAL RAINFALL AT KFWA EARLY THIS MORNING SHOULD
TOTAL NO MORE THAN A TRACE. OTHERWISE...VFR CONDITIONS TO PREVAIL THIS
FORECAST CYCLE...WITH DIURNAL SCT-BKN CU DEVELOPING THIS AFTERNOON
WITH BASES GREATER THAN 3500 FT EXPECTED. RIDGE AXIS POSITIONED
WEST OF THE AREA WILL RESULT IN CONTINUED NORTH WINDS TODAY WITH
WEAK LAKE BREEZE CONTRIBUTION TO THIS SYNOPTIC FLOW AT KSBN WHERE
WIND SPEEDS THIS AFTERNOON IN THE 10 TO 15 KNOT RANGE ARE
EXPECTED. SKIES WILL CLEAR TONIGHT WITH WINDS BECOMING LIGHT AND
VARIABLE IN THE EVENING AS THE SFC HIGH MOVES INTO THE AREA.
&&
.PREV DISCUSSION... /ISSUED 501 AM EDT WED MAY 4 2011/
SHORT TERM...
TODAY THROUGH THURSDAY NIGHT
QUIET WEATHER TODAY INTO THE FIRST PART OF THURSDAY WILL GIVE WAY TO
NEXT CHANCE OF RAIN BY LATE THURSDAY. FROST/FREEZE POTENTIAL ALSO A
CONCERN FOR TONIGHT.
FAIRLY STRONG DPVA WORKING FROM WEST TO EAST ACROSS FORECAST AREA
THIS MORNING IN ASSOCIATION WITH UPPER LEVEL TROUGH FROM THE CENTRAL
GREAT LAKES REGION INTO THE MID MS RIVER VALLEY. SOME VERY LIGHT
RAINFALL MAINLY EAST OF INTERSTATE 69 EARLY THIS MORNING WILL COME
TO AN END AS STRONG MID LEVEL SUBSIDENCE BUILDS INTO THE AREA BEHIND
THIS DEPARTING SHORT WAVE TROUGH. STILL ENOUGH LOW LEVEL MOISTURE
SHOULD LINGER BEHIND THIS DISTURBANCE TO ALLOW SOME SCT TO BKN
DIURNAL CU TO FORM TODAY. WITH LOW LEVEL RIDGE AXIS REMAINING JUST
WEST OF THE AREA...NORTH WINDS WILL CONTINUE TODAY WITH A
COMBINATION SYNOPTIC WIND/LAKE BREEZE COMPONENT FOR LAKESHORE AREAS
THAT MAY KEEP TEMPERATURES IN THE UPPER 40S NEAR THE SHORELINE.
OTHERWISE...MIXING TO AROUND 4K FT THIS AFTERNOON SHOULD SUPPORT
HIGH TEMPERATURES INTO THE MID 50S MOST LOCATIONS.
ANY LINGERING DIURNAL CU WILL DISSIPATE EARLY THIS EVENING...AND
WITH MOSTLY CLEAR SKIES AND RIDGE AXIS MOVING OVERHEAD...CONCERN
WILL SHIFT TO FROST/FREEZE POTENTIAL. DESPITE SLIGHT MODERATION IN
LOW LEVEL AIR MASS...MORE IDEAL RADIATIONAL COOLING CONDITIONS
SHOULD SUPPORT WIDESPREAD MID 30S MINS ACROSS THE AREA...WITH A
POTENTIAL OF SOME MID AND UPPER 20S ACROSS ESPECIALLY BERRIEN
COUNTY. GIVEN HIGHER CONFIDENCE IN REACHING MID 30S MINS TONIGHT
WILL ISSUE A FROST ADVISORY FOR LATE TONIGHT...AND A FREEZE WATCH
FOR MORE FAVORED RADIATIONAL COOL SPOTS ACROSS EXTREME SOUTHWEST
LOWER MICHIGAN.
NEXT UPPER TROUGH APPROACHING THE ROCKIES THIS MORNING WILL BE NEXT
WEATHER FEATURE TO WATCH FOR THURSDAY AND THURSDAY NIGHT. SUBTLE
DPROG/DT TRENDS SUGGEST MODELS SLOWING UPPER TROUGH A BIT FOR
THURSDAY WHICH HAVE GENERALLY BOUGHT IN ON FOR THIS FORECAST DUE TO
LIKELIHOOD OF AMPLIFIED MID LEVEL RIDGE BETWEEN APPROACHING UPPER
TROUGH AND DEPARTING GREAT LAKES UPPER LOW THIS MORNING. LOW LEVEL
ANTICYCLONE TO THE SOUTHEAST ALSO WILL ALSO CONFINE ANY SIGNIFICANT
MOISTURE RETURN TO IMMEDIATELY AHEAD OF THE ASSOCIATED COLD FRONT.
GIVEN ABOVE TRENDS HAVE SLOWED ONSET OF POPS AND TRIMMED POPS FOR
THURSDAY AFTERNOON. MAY HAVE NOT CARRIED THIS SLOWER TREND ENOUGH
INTO THURSDAY EVENING...BUT NEXT FEW SHIFTS CAN CONTINUE THIS TREND
IF IT STILL LOOKS VALID. POTENTIAL FOR THUNDER STILL SEEMS MINIMAL
GIVEN MARGINAL MID LEVEL LAPSE RATES AND WILL MAINTAIN SLIGHT CHANCE
THUNDER WORDING WITH MID TO HIGH CHANCE POPS THURSDAY NIGHT.
LONG TERM...
FRIDAY THROUGH TUESDAY...AN UPPER LEVEL SYSTEM WILL BE DEPARTING
FRIDAY AS AN UPPER LEVEL JET AXIS TRANSLATES ACROSS THE AREA FROM
WEST TO EAST. KEPT A CHANCE FOR SHOWERS FRIDAY AS THE LEFT EXIT
REGION OF THE JET PASSES OVERHEAD...WITH RAIN ENDING BY EVENING.
ANOTHER UPPER LEVEL SYSTEM WILL FOLLOW SATURDAY WITH WINDS BACKING
TO THE SOUTHWEST AHEAD OF THIS NEXT SYSTEM. CAPE AND BULK SHEAR
SHOULD REMAIN LIMITED AND PREVENT SEVERE STORMS FRIDAY THROUGH
SATURDAY. FOR LATER IN THE PERIOD...AN UPPER LEVEL RIDGE SHOULD
BUILD INTO THE AREA EARLY NEXT WEEK WITH MUCH WARMER WEATHER BY
TUESDAY. THE GFS AND THE ECMWF HAVE COME INTO GOOD AGREEMENT WITH
THE MASS FIELDS ASSOCIATED WITH AN UPPER LEVEL TROF DIGGING UPSTREAM.
THE UPPER LEVEL RIDGE SHOULD AMPLIFY OVER THE EASTERN CONUS ALLOWING
TEMPERATURES TO RISE MUCH ABOVE NORMAL. GIVEN ECMWF 850 MB TEMPS
NEAR 20C BY TUESDAY...BELIEVE HIGHS MAY CLIMB SEVERAL DEGREES ABOVE
80F ON TUESDAY. OTHERWISE...KEPT A CHANCE FOR STORMS FROM LATE
SUNDAY NIGHT THROUGH MONDAY NIGHT. THE BEST LOW LEVEL FORCING SHOULD
BE NORTH OF THE AREA BY TUESDAY...ALTHOUGH SUBSTANTIAL CAPE SHOULD
BE AVAILABLE IF THE CAP IS ABLE TO ERODE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FROST ADVISORY FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM
CDT/ THURSDAY FOR INZ003>009-012>018-020-022>027-032>034.
MI...FROST ADVISORY FROM 1 AM TO 8 AM EDT THURSDAY FOR MIZ079>081.
FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
MIZ077-078.
OH...FROST ADVISORY FROM 1 AM TO 8 AM EDT THURSDAY FOR OHZ001-002-004-
005-015-016-024-025.
LM...NONE.
&&
SHORT TERM...MARSILI
LONG TERM...SKIPPER
AVIATION...MARSILIHazardous weather outlook, May 4, 5:11 AM EDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 511 AM EDT WED MAY 4 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-050915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 511 AM EDT WED MAY 4 2011 /411 AM CDT WED MAY 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT PORTIONS OF THE TIPPECANOE...TIFFIN...AND KANKAKEE RIVER WILL REMAIN IN FLOOD. PLEASE CONSULT RIVER PRODUCTS ISSUED BY THIS OFFICE FOR ADDITIONAL DETAILS ON RIVER FLOOD WARNINGS. AREAS OF FROST ARE LIKELY TONIGHT WITH MINIMUM TEMPERATURES RANGING FROM THE UPPER 20S TO MID 30S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ONGOING RIVER FLOODING SHOULD DIMINISH AS RIVER LEVELS FALL. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-050915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 511 AM EDT WED MAY 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:14 AM EDT | Frost Advisory | IWX | Branch, Hillsdale, Saint Joseph | 28 hr |
| May 4, 4:14 AM EDT | Freeze Watch | IWX | Cass | 8 hr |
Nearby
Freeze Warnings in Michigan, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.